Could anyone help with interpreting my Medichec... - Thyroid UK

Thyroid UK
106,943 members123,846 posts

Could anyone help with interpreting my Medichecks result

katemm25
katemm25

I was previously on 100mcg of Levothyroxine but after initially feeling better started to feel pretty unwell again. So I purchased some Thyroid S & stopped the levothyroxine about 3 months ago. If I take more than a grain & a half I feel very breathless & my heart feels weird, difficult to explain.

Just wondering if someone who is used to these tests could advise? Thank you in advance

10 Replies
oldestnewest

I forgot to mention, last dose was 24 hours before test.

Your TSH is very high for someone on 1 1/2 grains. How do you take your NDT? Do you take it on an empty stomach, leaving at least one hour before eating or drinking anything but water? Do you take any other medication or supplements at the same time?

24 hours is too big a gap. It should be 8-12 hours. So, your FT3 is actually higher than that. But, that wouldn't affect your TSH. What time was the blood taken?

Your ferritin is too high, you should see your doctor about that - or are you supplementing? Or, it could be high because of your high inflammation.

Your B12, folate and vit D are too low, so that could be why you're having trouble increasing your dose. .

katemm25
katemm25
in reply to greygoose

Thank you for taking the time to explain it to me. I take the NDT exactly as you’ve explained, usually in bed well before I get up. No other supplements until later on which is only a multivitamin.

Blood was taken at 9.30 am & fasting. Thanks for telling me about the gap, I thought it was 24 hours needed, will adjust when I do another.

I’m not taking any specific iron supplements but have very inflamed joints & am just feeling so low at the moment.

I will try to get the B12 etc up, so that maybe will help with the dosing.

Thank you again greygoose

SlowDragon
SlowDragonAdministrator
in reply to katemm25

Your antibodies are very high

Presumably you know you have Hashimoto's also called autoimmune thyroid disease

A multivitamin is not recommended on here

greygoose can tell you more about why best avoided

It's far too little of anything we need and most contain iodine, best completely avoided with Hashimoto's

drknews.com/iodine-and-hash...

To improve vitamin D you need vitamin D supplements

Vitamin D is too low. Dose needs increasing. Aiming to improve to around 100nmol. Vitamin D mouth spray by Better You is good as avoids poor gut function.

Suggest you supplement 1000-2000iu for 2-3 months and retest. It's trial and error what dose each person needs. Once you Improve level, very likely you will need on going maintenance dose to keep it there. Retesting twice yearly via vitamindtest.org.uk

Local CCG guidelines

clinox.info/clinical-suppor...

Government recommends everyone supplement October to April

gov.uk/government/news/phe-...

Also read up on importance of magnesium and vitamin K2 Mk7 supplements when taking vitamin D

betterbones.com/bone-nutrit...

articles.mercola.com/sites/...

healthy-holistic-living.com...

articles.mercola.com/sites/...

betterbones.com/bone-nutrit...

Do NOT supplement any vitamin K if you take any blood thinning medication

drsinatra.com/vitamin-k2-su...

Low B12 and folate may benefit from daily good quality vitamin B complex, one with folate in not folic acid

If you are taking vitamin B complex, or any supplements containing biotin, remember to stop these 3-5 days before any blood tests, as biotin can falsely affect test results

endo.confex.com/endo/2016en...

endocrinenews.endocrine.org...

Many Hashimoto's patients find Changing to a strictly gluten free diet may help reduce symptoms, help gut heal and slowly lower TPO antibodies

Ideally ask GP for coeliac blood test first

amymyersmd.com/2017/02/3-im...

chriskresser.com/the-gluten...

thyroidpharmacist.com/artic...

scdlifestyle.com/2014/08/th...

drknews.com/changing-your-d...

thyroidpharmacist.com/artic...

katemm25
katemm25
in reply to SlowDragon

Thank you, lots for me to read & take in.

Yes, I knew it was Hashimoto’s, antibodies have decreased quite a lot from initial diagnosis but still too high then.

I will definitely try to get those supplements & start trying to get levels better.

Thank you again for the bedtime reading, much appreciated.

greygoose
greygoose
in reply to katemm25

Antibodies fluctuate all the time, so I wouldn't read too much into their decreasing between tests. Even if they disappeared altogether, you'd still have Hashi's.

As SlowDragon says, multi-vits are not recommended here for all sorts of reason.

* If your multi contains iron, it will block the absorption of all the vitamins - you won't absorb a single one! Iron should be taken at least two hours away from any other supplement except vit C, which is necessary to aid absorption of iron, and protect the stomach.

* If your multi also contains calcium, the iron and calcium will bind together and you won't be able to absorb either of them.

* Multi's often contain things you shouldn't take or don't need : calcium, iodine, copper. These things should be tested before supplementing.

* Multi's often contain the cheapest, least absorbable form of the supplement : magnesium oxide, instead of magnesium citrate or one of the other good forms; cyanocobalamin instead of methylcobalamin; folic acid instead of methylfolate; etc. etc. etc.

* Multi's do not contain enough of anything to help a true deficiency, even if you could absorb them.

With a multivitamin, you are just throwing your money down the drain, at best, and doing actual harm at worst. Far better to get tested for vit D, vit B12, folate and ferritin, and build up your supplementation program based on the results. :)

katemm25
katemm25
in reply to greygoose

When explained that makes so much sense! Wow, all these years of taking one, when they were doing nothing for me. I never knew.

greygoose
greygoose
in reply to katemm25

Yes, I know. It's one huge, enormous con! And thousands of people fall for it, not just you.

Your inflammation marker, CRP, is high, so that's a sign of something not quite right, like an infection. High crp makes iron look high too, but I was told by an specialist it's about half the figure when crp is high.

katemm25
katemm25
in reply to Kitten44

I wonder what it could be, I do have very painful joints & was diagnosed with osteoarthritis years ago, so maybe it’s that. Thank you

You may also like...